zbMATH — the first resource for mathematics

Superstability of generalized multiplicative functionals. (English) Zbl 1176.39023
Summary: Let \(X\) be a set with a binary operation \(\circ\) such that, for each \(x,y,z\in X\), either \((x\circ y)\circ z=(x\circ z)\circ y\), or \(z\circ(x\circ y)=x\circ(z\circ y)\). We show the superstability of the functional equation \(g(x\circ y)=g(x)g(y)\). More explicitly, if \(\varepsilon\geq 0\) and \(f:X\to\mathbb C\) satisfies \(|f(x\circ y)-f(x)f(y)|\leq\varepsilon\) for each \(x,y\in X\), then \(f(x\circ y)=f(x)f(y)\) for all \(x,y\in X\), or \(|f(x)|\leq (1+\sqrt{1+4\varepsilon})/2\) for all \(x\in X\). In the latter case, the constant \((1+\sqrt{1+4\varepsilon})/2\) is the best possible.
39B82 Stability, separation, extension, and related topics for functional equations
39B52 Functional equations for functions with more general domains and/or ranges
Full Text: DOI EuDML
[1] Ulam SM: A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, no. 8. Interscience, New York, NY, USA; 1960:xiii+150.
[2] Hyers, DH, On the stability of the linear functional equation, Proceedings of the National Academy of Sciences of the United States of America, 27, 222-224, (1941) · Zbl 0061.26403
[3] Baker, JA, The stability of the cosine equation, Proceedings of the American Mathematical Society, 80, 411-416, (1980) · Zbl 0448.39003
[4] Najdecki, A, On stability of a functional equation connected with the Reynolds operator, No. 2007, 3, (2007) · Zbl 1133.39031
[5] Šemrl, P, Non linear perturbations of homomorphisms on [inlineequation not available: see fulltext.], The Quarterly Journal of Mathematics. Series 2, 50, 87-109, (1999) · Zbl 0923.46050
[6] Jarosz K: Perturbations of Banach Algebras, Lecture Notes in Mathematics. Volume 1120. Springer, Berlin, Germany; 1985:ii+118. · Zbl 0557.46029
[7] Kannappan, Pl, On quadratic functional equation, International Journal of Mathematical and Statistical Sciences, 9, 35-60, (2000) · Zbl 0957.39006
[8] Charnow, A, The automorphisms of an algebraically closed field, Canadian Mathematical Bulletin, 13, 95-97, (1970) · Zbl 0191.04401
[9] Kestelman, H, Automorphisms of the field of complex numbers, Proceedings of the London Mathematical Society. Second Series, 53, 1-12, (1951) · Zbl 0042.39304
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.